Remote Access Conformal Geometry and Dynamics
Green Open Access

Conformal Geometry and Dynamics

ISSN 1088-4173



Spirals in the boundary of slices of quasi-Fuchsian space

Author: Dan Goodman
Journal: Conform. Geom. Dyn. 10 (2006), 136-158
MSC (2000): Primary 37F45; Secondary 37F30
Published electronically: July 27, 2006
MathSciNet review: 2237277
Full-text PDF Free Access

Abstract | References | Similar Articles | Additional Information

Abstract: We prove that the Bers and Maskit slices of the quasi-Fuchsian space of a once-punctured torus have a dense, uncountable set of points in their boundaries about which the boundary spirals infinitely.

References [Enhancements On Off] (What's this?)

  • [CCHS03] Richard Canary, Marc Culler, Sa'ar Hersonsky and Peter Shalen, Approximation by maximal cusps in boundaries of deformation spaces of Kleinian groups, J. Differential Geom. 64 (2003), no. 1, 57-109. MR 2015044 (2004j:57020)
  • [ChoiSeries06] Young Choi and Caroline Series, Lengths are coordinates for convex structures, J. Differential Geom. 73 (2006), pp. 75-117. MR 2217520
  • [Culler86] Marc Culler, Lifting representations to covering groups, Adv. in Math. 59 (1986), no. 1, 64-70. MR 0825087 (87g:22009)
  • [KeenSeries93] Linda Keen and Caroline Series, Pleating coordinates for the Maskit embedding of the Teichmüller space of punctured tori, Topology 32 (1993), no. 4, 719-749. MR 1241870 (95g:32030)
  • [KeenSeries04] Linda Keen and Caroline Series, Pleating invariants for punctured torus groups, Topology 43 (2004), no. 2, 447-491. MR 2052972 (2005f:30077)
  • [McMullen91] Curt McMullen, Cusps are dense, Ann. of Math. (2) 133 (1991), no. 1, 217-247. MR 1087348 (91m:30058)
  • [McMullen98] Curt McMullen, Complex earthquakes and Teichmüller theory, J. Amer. Math. Soc. 11 (1998), no. 2, 283-320. MR 1478844 (98i:32030)
  • [Minsky99] Yair Minsky, The classification of punctured-torus groups, Ann. of Math. (2) 149 (1999), no. 2, 559-626. MR 1689341 (2000f:30028)
  • [Pomm92] Christian Pommerenke, Boundary behaviour of conformal maps, Grundlehren der Mathematischen Wissenschaften [Fundamental Principles of Mathematical Sciences], 299. Springer-Verlag, Berlin, 1992. MR 1217706 (95b:30008)
  • [Miyachi03] Hideki Miyachi, Cusps in complex boundaries of one-dimensional Teichmüller space, Conform. Geom. Dyn. 7 (2003), 103-151. MR 2023050 (2004j:30091)
  • [Wright88] David Wright, The shape of the boundary of Maskit's embedding of the Teichmüller space of once-punctured tori, preprint.

Similar Articles

Retrieve articles in Conformal Geometry and Dynamics of the American Mathematical Society with MSC (2000): 37F45, 37F30

Retrieve articles in all journals with MSC (2000): 37F45, 37F30

Additional Information

Dan Goodman
Affiliation: 68 New Street, Leamington Spa, CV31 1HL, United Kingdom
Address at time of publication: 73 Huddleston Road, London, N7 0AE, United Kingdom

Keywords: Maskit slice, Bers slice, quasi-Fuchsian space, spiral, once-punctured torus
Received by editor(s): December 19, 2004
Received by editor(s) in revised form: August 5, 2005
Published electronically: July 27, 2006
Additional Notes: The author would like to thank Caroline Series for extensive advice, and the referee for detailed comments on an earlier draft.
Article copyright: © Copyright 2006 American Mathematical Society
The copyright for this article reverts to public domain 28 years after publication.

American Mathematical Society